Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

my dad is having this burning, inflammation -like sensation in

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4160 Questions
Question
my dad is having this burning, inflammation -like sensation in his throat and chest for more than a month now. His blood test was normal, x-ray normal, proton pump blockers didn't make any difference.
Any idea what can it be and where to look for help?
THANK YOU!
Tue, 6 Feb 2018 in Digestion and Bowels
 
 
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
Still seems to be due to GERD or gastritis

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. Your problem seems to be due to gastritis or gastroesophageal reflux. Often investigation does not help and it can be hard to relieve. Our gastrointestinal tract has a forward propulsive movement (peristalsis) that moves the food material forward as it is digested, absorbed and finally expelled as feces. If somehow this movement gets hampered, food along with the digestive juices would stagnate, stomach acid will reflux into the food pipe and on the other hand the bowel habits would not be proper. Degradation of undigested food in the intestines by the intestinal bacteria would lead to the excess gas formation.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* If I had a patient like you I would perhaps have suggested Prodep (fluoxetine) 20 mg tablet (long term anxiolytic and a prescription drug) once daily for at least 2 months (it may take time for the action to set in). Discuss about this with your treating physician.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help. Try the mentioned steps and if it still does not help, let me know and I will let you know where to look further for help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: my dad is having this burning, inflammation -like sensation in 6 hours later
Thank you !
If this is GERD related, would 10 days of proton pump blocker help?
Also my dad describes it not like a heartburn, but more like respiratory sensation.
Thanks again!
 
 
Answered by Dr. Prof. Kunal Saha 25 minutes later
Brief Answer:
It may sometime take a while to resolve

Detailed Answer:
Although 10 days of proton pump inhibitors can help, it is not necessary that response would be obtained in the 10 days. It may often take time to resolve. In GERD, symptoms often seem to resemble respiratory or heart issues. Try the mentioned steps and I hope that he would get relief.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor